Vytorin and Memory Loss

Because memory loss occurs so rarely with Vytorin (probably in less than 1 percent of cases), it is difficult to determine whether the memory loss is actually caused by the medication or by another factor. If you are taking Vytorin and memory loss becomes a problem, notify your healthcare provider. He or she may change your dosage or recommend a different drug.

Memory Loss With Vytorin: An Overview

While most people tolerate Vytorin® (ezetimibe/simvastatin) well, side effects can occur. For people taking Vytorin, memory loss (known medically as amnesia) is a rare but possible side effect, probably occurring in less than 1 percent of people. Because memory loss occurs so infrequently, it is difficult to know whether the memory loss is actually caused by Vytorin or something else.
 
Memory loss has not been reported in clinical studies of Vytorin specifically. However, simvastatin (one of the components of Vytorin) has been linked to rare cases of memory loss. It is impossible to say with certainty that the medication caused these cases.
 

Vytorin and Memory Loss: What Does the Research Say?

Little research has been conducted on Vytorin (or on statins and cholesterol absorption inhibitors in general) and its effect on memory loss and other brain conditions. Furthermore, the research that has been done is conflicting. For example, some studies have shown that people taking statins have a lower chance of developing dementia. Other studies have shown no benefit.
 
In medical journals, there have been a number of isolated reports of memory loss in people taking statins. However, this number is small compared to the number of people taking statins. Therefore, again, it is difficult to say whether the memory loss is because of statins such as Vytorin or actually caused by something else.
 
The Top 17 Side Effects of Chemotherapy

Vytorin Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.